MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 15 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 15 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV494T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Description of product upon intake the shunt system was returned to us in a plastic container submersed in an unidentified liquid.The following products were submitted for return: progav shunt system with prechamber.Opening pressure upon intake: at the time of intake, the progav showed a pressure setting of 19 cmh2o.Investigation: visual inspection: the following observations were made during the visual inspection: deposits in the prechamber are visible.Measurement of surface of the housing: the measurement of the plane parallelism showed a slightly deformation of the outer housing.The measured value of -0,0225 mm lies slightly outside the given tolerance (0 ± 0.02mm).Too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Permeability test: the test showed that the progav shunt system is permeable.During the test, small deposits were flushed out.Computer control test: the computer controlled test has shown the opening pressure of the progav, at a reference flow rate of 20 ml/hr in a horizontal position, to be 20.97 cmh2o.This is within the specified tolerance of 19 cmh2o ± 3 cmh2o.Adjustability test: the progav was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, slightly deposits were found in the progav.Results: based on our investigation, we are not able to substantiate the claim of "over-drainage" or "self- adjustment".At the time of the investigation, it is not clear to us how the mentioned functional impairment occurred.However, we suspected that the slightly deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that there was a problem with a progav valve.The surgeon suspected an over-drainage resulting from uncontrolled shunt's self-adjustment.Patient information: age: (b)(6) years.Weight: unknown.Height: unknown.Gender: unknown.Implantation: (b)(6) 2020.Removal: (b)(6) 2020.The valve was implanted parallel to the body axis.Following products were implanted (not a complete miethke shunt system): fv467t + miethke peritoneal catheter + miethke ventricular catheter with deflector.

Brand Name
PROGAV SYS W/SA 15 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10748198
Report Number3004721439-2020-00217
Device Sequence Number14280959
Product Code JXG
UDI-Device Identifier04041906135799
UDI-Public4041906135799
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFV494T
Device Catalogue NumberFV494T
Device Lot Number20029060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR